Avatar universal
depacote
i have a cousin that is taking 3000mg of depacote. He takes 500mg in the morning and 1500mg at night. He has terrible tremor in his hands the right one especially. He is very drowsey and he is now urinating at night.Is it a common
practice to give a patient so much. Thank you
Cancel
5 Answers
Page 1 of 1
Avatar universal
Hi,  I'm sorry I have no idea what a "normal" dose of this would be, it depends on so many factors, such as severity of symptoms, weight etc.  Also, is he taking it for bp or seizures?  I'm assuming BP as you have posted on here.

There has been some research into this medication causing tremors similar to parkinsons disease but I know that in this country the pdocs have pretty much discounted it - and are very firm in checking all other possible causes.

Has he been to see a doctor about these problems.  How long has he been on the medication and how long has he been experiencing the problems.

I do think a visit to the doctor is the best way to get your worries dealt with as none of us on here are medically able to do so, we can only offer opinions based on personal experience or from things we have read.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
212753 tn?1275076711
Bulldozer is right .He really needs to be seen by  doctor and then go from there.
Love Venora
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
547573 tn?1234659310
Namaste,

3000mg is a very high dose of Depakote which is often prescribed not only for a particular ailment but also by weight of the individual.

I had similar hand tremors when taking depakote and it will make you drowsy.

I could assume that his nightly dose is putting him in such a stupor that he doesn't realize he needs to urinate.

As recommended, he needs to see his doctor as soon as possible for an evaluation of his dosage and symptoms.

Michael
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take 500 mg 3 X a day, & I too suffer with HORRID tremors in my right hand. I sometimes have extra tremors in my left hand in stressful times. I gained a LOT of weight recently when they kept increasing my levels. Sometimes using IV's to up my level. I am going off this drug over the next 9 months. They said that was how long it would take to go off.
Tremors are a bad side-effect. They keep testing me for Parkinsons also, but I do not have it.
I notice a CLEAR feeling in my head the more I go off the meds. But, you must do that under a DR's care..
It is great to FEEL again, the confusion was so dehabilating...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take 500 mg 3 X a day, & I too suffer with HORRID tremors in my right hand. I sometimes have extra tremors in my left hand in stressful times. I gained a LOT of weight recently when they kept increasing my levels. Sometimes using IV's to up my level. I am going off this drug over the next 9 months. They said that was how long it would take to go off.
Tremors are a bad side-effect. They keep testing me for Parkinsons also, but I do not have it.
I notice a CLEAR feeling in my head the more I go off the meds. But, you must do that under a DR's care..
It is great to FEEL again, the confusion was so dehabilating...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources